has any1 stopped taking lexapra , if so , what the W.D. symptoms & how long do they last ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Aug 2006
Total Posts : 60
   Posted 8/24/2006 11:20 AM (GMT -6)   
was on lexapro for a month until i stopped it very adruptly 5 days ago because it was making me feel a 100 times worse everytime i took it . was on 10mg . a couple of days after stopping it , i started to have these really severe withdrawal symptoms which includes severe burning sensations all over my body which is unbearable , severe agitation and anxiety , suicidal thoughts and impulses , extreme fatigue , extreme pressure in my head , headaches , still a bit of a suppressed apetite , feelings of terror , mood swings , crying spells , weird feelings of completely being detached , visual distrubances , panic attacks , aches and pains , dizziness and memory loss  . does anyone know how long these withdrawal symptoms last for and what sort of foods , herbs or know of anything else which will help with these withdrawal symptoms ? i will try anything . all advice welcome . thank you sad from sexysue

Veteran Member

Date Joined Jan 2006
Total Posts : 1629
   Posted 8/24/2006 11:53 AM (GMT -6)   
Hi Sue,

Have you spoken to your doctor about stopping your antidepressant?? Not all antidepressants make you feel like this so you could try a different one. If you need to be taking them, its not good to suddenly stop.
It is normal to get withdrawal symtoms if you suddenly stop taking them and they can last a couple of weeks but they will go. I think you should speak to your doctor about these feelings though as I can only advise you-I am not a doctor!
I dont know of anything that will get rid of these symtoms as this is what happenes if you stop an antidepressant without reducing it down first.
Hopefully these symptoms will soon go but I really do advise you to speak to you doctor.

Take care and I really hope you start to feel better soon
co-moderator : depression

Regular Member

Date Joined Jul 2006
Total Posts : 470
   Posted 8/24/2006 12:29 PM (GMT -6)   
I recently stopped taking Lexapro and am currently on no meds. I did have withdrawl symptoms though not as bad as you report having. My doctor had me cut down to 5mg a day for 3 weeks and then 5mg every other day for 3 weeks. After that I had slight dizzyness and headache for about 4-6 days and then was fine. Cold turkey withdrawl is dangerous, please contact your medical care provider to help you with this issue.

Regular Member

Date Joined Aug 2006
Total Posts : 60
   Posted 8/29/2006 12:15 PM (GMT -6)   
hiya atedog . probably be put on sumthing new 2morrow . don't know what though . i went on back 5mg yesterday morning but that also made feel a lot worse has well . within a hour of taking it again , i had a severe migraine . felt jittery , agitated , anxious and was feeling very unwell all day . then my depression worsened much more in the evenig . has to take a tranquiller in the end to calm me down and help me sleep and that at 3am this morning . woke up still feeling depressed . was told by my doctor that he don't want to go back on lexopra ever again as it is making me more ill , even on 5mg which is only half the dose of what i was taking orginally
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 12:24 AM (GMT -6)
There are a total of 2,709,938 posts in 298,855 threads.
View Active Threads

Who's Online
This forum has 153376 registered members. Please welcome our newest member, nedbmxcdsr.
200 Guest(s), 6 Registered Member(s) are currently online.  Details
redseal25, bluelyme, abhi, Girlie, Lymiemomster, Ljm2014

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer